MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. JELCO 3ML NEEDLE-PRO W/ SYRINGE; NEEDLE, HYPODERMIC, SINGLE LUMEN

SMITHS MEDICAL ASD, INC. JELCO 3ML NEEDLE-PRO W/ SYRINGE; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 4237
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3.Date of event: unknown.No information has been provided to date.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the needle got stuck in the patient's leg.There was patient involvement and no patient harm/adverse event reported.
 
Additional Manufacturer Narrative
Received for investigation: a non-shipping carton containing four original presentation boxes of product 4237 lot number 4388949.The actual sample used from the time of the complaint was not returned.Visual inspection of the provided components did not reveal any defects or anomalies.All needles were assembled to the needle-pro device within the package and remained assembled as they were removed from the packaging.To determine if the needle would become detached from the needle-pro device 80 samples (taken from all four boxes) were divided into two sets.Sample size was according to c=0 (critical).The first set was tested following ifu (10011078-002, section 6.2) by attaching the needle-pro to the syringe and needle to the needle-pro, using a push and clockwise twist.Using a medicine vial (0.9% sodium chloride for injection) to simulate actual use, the needle cannula was inserted through the septum of the vial.Three ml of sodium chloride (nacl) was drawn into the syringe, and then expelled back into the bottle.The needle was extracted from the vial while observing for signs of detachment of the needle from the needle-pro device and/or syringe.This was repeated 5 times.Results: all results were acceptable.The sample functioned as intended and remained assembled.To test the above assembly for liquid leakage between mating luers, the syringes was filled with a colored fluid.The returned samples functioned as intended.No leakage or disconnect was observed between the mating luers (needle-pro/needle assembly and/or syringe).The second set was tested by the same methods as above, but without seating and tightening the components together as instructed by the ifu.All results were acceptable with no leakage or detachment noted.Based on the results of this investigation, this complaint could not be confirmed with the samples provided.Therefore, no further action will be taken at this time.It is possible that the issues observed by the customer may have occurred if the mating luers of the components were not seated as described within the ifu.However, the details of the complaint do not allow us to confidently determine if the instructions were followed prior to and during the procedure.Complaint information will continue to be monitored for any new information or adverse trends and further actions will be taken accordingly.A device history record (dhr) review reported no discrepancies or non-conformances during the manufacturing of the reported lot number.

Brand Name
JELCO 3ML NEEDLE-PRO W/ SYRINGE
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
10 bowman dr
keene NH 03431
Manufacturer Contact
reed covert
6000 nathan lane n
minneapolis, MN 55442
2247062300
MDR Report Key19593683
Report Number1217052-2024-00043
Device Sequence Number4160350
Product Code FMI
UDI-Device Identifier20351688048834
UDI-Public(01)20351688048834(17)280405(10)4388949
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K923127
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4237
Device Lot Number4388949
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer06/20/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2024
Supplement Date Received by Manufacturer08/01/2024
Initial Report FDA Received Date06/24/2024
Supplement Report FDA Received Date08/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale